Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Jul, 1985, Volume 53, Issue 4

Decreasing Risk Aversion and Mean-Variance Analysis<945:DRAAMA>2.0.CO;2-R
p. 945-962

Larry G. Epstein

This paper formulates a set of decreasing-absolute-risk-aversion postulates and shows that only mean-variance utility functionals can satisfy them. These postulates are used to axiomatize specific classes of mean-variance functionals. Finally, an equivalence is established between these postulates and corresponding comparative statics properties of asset demands in two-asset portfolio problems.

Log In To View Full Content